MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE® STAPLE DRILL GUIDE, 13 / 15 MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. DYNANITE® STAPLE DRILL GUIDE, 13 / 15 MM; MANUAL INSTR, GENERAL SURGICAL
Model Number DYNANITE® STAPLE DRILL GUIDE, 13 / 15 MM
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed, two damaged devices were returned.One drill fragment was stuck in one of the guides of the first device; while one drill guide on the second device was damaged in a manner consistent with abrasion from another device.Undamaged drill guide ids were inspected and found to meet specifications.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the drill inside the drill guide.
 
Event or Problem Description
On 8/19/2021 it was reported by sales representative via (b)(4) that an ar-8717d-02 got stuck in the drill guide ar-8717g-02 side "15" during a case.This occurred again during another procedure, where ar-8717d-02 got stuck in the drill guide ar-8717g-02 side "13".No patient affected.

Brand Name
DYNANITE® STAPLE DRILL GUIDE, 13 / 15 MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19319259
Report Number1220246-2024-03300
Device Sequence Number6358623
Product Code MDM
UDI-Device Identifier00888867326101
UDI-Public00888867326101
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNANITE® STAPLE DRILL GUIDE, 13 / 15 MM
Device Catalogue NumberAR-8717G-02
Device Lot Number04512007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2021
Initial Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown